Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 82, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 11, 2006, 6:15 PM CST for Sunflower County, Mississippi. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2006, 6:15 PM CST (00:15 UTC)
- Expired
- Mar 11, 2006, 6:35 PM CST
- In force
- 20 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 149 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 6:23 PM CST | HAIL 1.75 | 3 Se Sunflower, MS | JUST SE/E OF THE COMMUNITY OF SUNFLOWER...NICKEL TO GOLFBALL SIZED HAIL FELL FOR A FEW MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 120014
SVRJAN
MSC133-120100-
/O.NEW.KJAN.SV.W.0082.060312T0015Z-060312T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI
THIS INCLUDES THE CITY OF MOORHEAD
* UNTIL 700 PM CST
* AT 615 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOORHEAD...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SUNFLOWER BY 620 PM CST...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3346 9062 3337 9048 3356 9046 3378 9046
3362 9057
$$
CME1 follow-up statement
000
WWUS54 KJAN 120035
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CST SAT MAR 11 2006
MSC133-120044-
/O.CAN.KJAN.SV.W.0082.000000T0000Z-060312T0100Z/
SUNFLOWER MS-
634 PM CST SAT MAR 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR SUNFLOWER COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED AND MOVED OUT OF THE COUNTY.
LAT...LON 3346 9062 3337 9048 3356 9046 3378 9046
3362 9057
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:30 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 11, 3:30 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 330 PM CST SAT MAR 11 2006 .SHORT TERM...NEXT 24 HOURS TO BE RELATIVELY QUIET...AT LEAST IN COMPARISON TO A MORE ACTIVE PERIOD SUNDAY NIGHT INTO MONDAY. ATMOSPHERE ACROSS THE REGION IS QUITE MOIST AND UNSTABLE THIS AFTERNOON...WITH SOUTHERN AND WESTERN SECTIONS OF THE AREA HAVING MLCAPE VALUES OF 1500 TO 2500 J/KG. LOOKS TO BE A BIT OF A FORCING MECHANISM IN THE FORM OF A SUBTROPICAL JET STREAK ALONG NORTHWEST GULF COAST...WITH OUR AREA IN LEFT EXIT REGION. IN SPITE OF ALL OF THIS...COVERAGE OF CONVECTION HAS REMAINED ISOLATED THROUGH THE AFTERNOON HOURS...POSSIBLY DUE TO A LITTLE WARMING AROUND 700 MB AS SHOWN BY THE RUC. WILL KEEP ISOLATED CONVECTION IN THE FORECAST FOR TONIGHT...AND THERE IS STILL THE SMALL POTENTIAL FOR A STRONG OR SEVERE STORM THIS EVENING MAINLY IN THE SW SECTIONS WHERE BEST INSTABILITY AND FLOW EXISTS. A VERY ACTIVE OVERNIGHT IS EXPECTED TO THE NW OF US WHERE SPC HAS MODERATE RISK OF SEVERE FORECAST. STILL EXPECT THAT MOST OF THIS WILL SLIDE N AND NW OF FORECAST AREA OVERNIGHT...BUT KEPT A LITTLE HIGHER POPS AND MENTION OF ISOLATED SVR IN HWO FOR UPPER DELTA BASED ON PROXIMITY OF BETTER FORCING AND INSTABILITY. SUNDAY OVERALL LOOKS EVEN LESS ACTIVE THAN TODAY. MODELS GENERALLY AGREE ON RELATIVELY STRONG NEGATIVE 850 MB THETA-E ADVECTION OVER MOST AREAS AS BEST MOISTURE ADVECTION FOCUSES TO OUR WEST AHEAD OF NEXT SYSTEM. COULD STILL BE SOME ISOLATED DIURNAL CONVECTION IN CONTINUED MOIST AND UNSTABLE ATMOSPHERE...BUT WILL GENERALLY KEEP POPS IN THE 20 PCT RANGE. WINDS COULD BE A BIT OF A PROBLEM AGAIN SUNDAY...AS GFS SHOWS 30-35 KT 925/850 MB FLOW AND GOOD MIXING. WILL PROBABLY BE LOOKING AT A LOW END LAKE WIND ADVISORY AGAIN SUNDAY...BUT WILL HOLD OFF ON LOCKING LATER SHIFTS INTO THIS DECISION YET AND JUST MENTION IN HWO FOR NOW. AS FAR AS TEMPERATURES...CONTINUED WELL ABOVE NORMAL. TEMPERATURES WILL REMAIN IN THE 60S TONIGHT WITH DECENT SOUTHERLY FLOW AND HIGH DEWPOINTS. MODEL SOUNDINGS IMPLY A LITTLE MORE HIGH CLOUDINESS ON SUNDAY WHICH MAY KEEP TEMPERATURES FROM GETTING AS OUT OF CONTROL AS TODAY...BUT SHOULD STILL SEE 80 TO 85 AREAWIDE. WENT NEAR OR A BIT ABOVE MAV GUIDANCE THROUGH THE PERIOD. /AEG/ && SUNDAY NIGHT THROUGH MONDAY NIGHT...THE PRIMARY SHORTWAVE TROUGH AXIS WILL APPROACH LATE SUNDAY WITH A SIGNIFICANT SURFACE LOW DEVELOPING IN ASSOC WITH LARGEST HEIGHT FALLS OVER THE CNTRL PLAINS/MID MS VALLEY REGION. A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE OVER THE FORECAST AREA AHEAD OF A STRENGTHENING EASTWARD MOVING COLD FRONT THAT WILL TAIL SSW FROM THE SURFACE LOW. ALTHOUGH THE STRONGEST UPWARD FORCING WILL PUSH NORTH OF THE FORECAST AREA...SUFFICIENT WIND FIELDS COMBINED WITH IMPRESSIVE THERMODYNAMIC FIELDS WILL BE AVAILABLE TO SUPPORT SEVERE WEATHER GIVEN TSTM DEVELOPMENT...BEGINNING LATE SUNDAY EVENING IN NORTHWEST PORTIONS OF THE AREA AND CONTINUING OVER THE ENTIRE FORECAST AREA MONDAY...AND THEN INTO EAST CENTRAL/SE MS MONDAY EVENING. THERE IS CONSIDERABLE CONCERN FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS OVER EXTREME SE AR AND NORTHWEST MS LATE SUNDAY NIGHT AS AN IMPRESSIVE SPLIT UPPER JET STRUCTURE IS FORECAST TO DEVELOP ABOVE NOSE OF 336K 850MB THETAE RIDGE. 50KT SOUTHWEST 850MB WINDS ARE FORECAST TO OVERLAY 15KT SOUTH WINDS AND RICH BOUNDARY LAYER MOISTURE WILL CREATE A FAVORABLE ENVIRONMENT FOR TORNADO DEVELOPMENT AND HAVE MENTIONED THE POSSIBILITY OF SUPERCELL TSTMS/TORNADOES IN THE HWO. AS THE FRONT PUSHES SOUTHEAST ACROSS THE FORECAST AREA MONDAY AND MONDAY NIGHT...A NEW SURGE OF ENERGY/MOISTURE IS EXPECTED TO MOVE IN MONDAY AFTERNOON WITH PRECIP WATER VALUES EXCEEDING 1.5 INCHES DURING AFTN PEAK HEATING OVER EC/SE MS. AM SOMEWHAT CONCERNED WITH HOW THE TIMING OF PEAK HEATING COULD ENHANCE SEVERE WEATHER RISK LATE MONDAY...ESPECIALLY IF LIMITED FORCING RESULTS IN CELLULAR NATURE OF STORMS. AS MENTIONED...WIND FIELDS WILL BE SUFFICIENT FOR SEVERE WEATHER...WITH SUPERCELLS STILL A POSSIBILITY. TUESDAY THROUGH WEDNESDAY...COOL HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT. WOULD NOT BE SURPRISED IF SOME FROST OCCURS TUESDAY NIGHT IN NE/EC MS. WED NIGHT THRU THURS NIGHT...CONFIDENCE IS LOW WITH TIMING AND STRENGTH OF THE NEXT STORM SYSTEM TO MOVE ACROSS LOWER MS VALLEY REGION. 12Z GUIDANCE CAME IN MUCH WETTER AND A BIT SLOWER WITH THIS SYSTEM. THE GFS/UKMET/ECMWF ALL SHOW A SIGNIFICANT SYSTEM MOVING THROUGH...WITH THE GFS PERHAPS THE STRONGEST. WENT AHEAD AND UPPED POPS AND SLOWED TIMING IN THE GRIDS. /EC/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...LAKE WIND ADVISORY UNTIL 6 PM TODAY. LA...LAKE WIND ADVISORY UNTIL 6 PM TODAY. AR...LAKE WIND ADVISORY UNTIL 6 PM TODAY. && AEG/EC
Hazardous weather outlook, Mar 11, 2:57 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 257 PM CST SAT MAR 11 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 122057- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 257 PM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... ISOLATED STRONG OR SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING. THE MOST LIKELY AREAS FOR ANY SEVERE WEATHER WILL BE OVER THE UPPER DELTA REGION OF SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI...WHERE WIND GUSTS TO 65 MPH...HAIL TO THE SIZE OF GOLFBALLS...AND ISOLATED TORNADOES WILL BE POSSIBLE. ANOTHER AREA OF ENHANCED POSSIBILITY FOR ISOLATED SEVERE STORMS WILL BE IN EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS TO 60 MPH WOULD BE THE MAIN THREAT THERE. A VERY MOIST AND UNSTABLE AIRMASS HAS OVERSPREAD THE LOWER MISSISSIPPI VALLEY REGION. NO PARTICULARLY STRONG WEATHER SYSTEMS ARE EXPECTED TO AFFECT THE REGION THIS AFTERNOON OR TONIGHT...AND DAYTIME HEATING WILL BE THE MAIN TRIGGER FOR CAUSING STORMS TO DEVELOP OVER THE REGION. THE EXCEPTION TO THIS WILL BE OVER THE NORTHWEST DELTA REGION...WHERE A PASSING UPPER LEVEL WEATHER DISTURBANCE MAY CAUSE MORE FOCUSED AND INTENSE STRONG TO SEVERE THUNDERSTORM ACTIVITY LATER THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORM ACTIVITY WILL AGAIN BE POSSIBLE ON SUNDAY AFTERNOON ACROSS THE AREA...BUT ANY ORGANIZED STRONG OR SEVERE STORM ACTIVITY SHOULD HOLD OFF UNTIL LATER SUNDAY NIGHT AND MONDAY. ...NON PRECIPITATION... SOUTH WINDS WILL OCCASIONALLY GUST TO NEAR 30 MPH THIS AFTERNOON IN MANY AREAS. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE REGION UNTIL 6 PM. GUSTY WINDS WILL OCCUR AGAIN ON SUNDAY...AND A LAKE WIND ADVISORY MAY BE NEEDED ONCE AGAIN. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHWEST PORTIONS OF THE OUTLOOK AREA SUNDAY NIGHT...ESPECIALLY ALONG AND NORTHWEST OF A CROSSETT ARKANSAS TO GREENVILLE AND INDIANOLA MISSISSIPPI LINE. SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA MONDAY. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER THE PLAINS STATES SUNDAY AND MOVE INTO THE MISSISSIPPI VALLEY REGION SUNDAY NIGHT AND MONDAY. A VERY MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE ACROSS THE REGION AHEAD OF THE APPROACHING COLD FRONT. AS WIND FIELDS STRENGTHEN SUNDAY EVENING...SEVERE SUPERCELL THUNDERSTORMS MAY BEGIN TO DEVELOP OVER EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI BRINGING THE RISK FOR LARGE HAIL AND TORNADOES. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP OVER THE REMAINDER OF THE OUTLOOK AREA DURING THE DAY MONDAY AS THE COLD FRONT PUSHES SLOWLY EAST. THE ENVIRONMENT WILL CONTINUE TO REMAIN FAVORABLE FOR SEVERE WEATHER AHEAD OF THE FRONT...WITH EVEN GREATER INSTABILITY POSSIBLE OVER EAST CENTRAL AND SOUTHEAST MISSISSIPPI MONDAY AFTERNOON WHERE GREATER DAYTIME HEATING SHOULD OCCUR. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE STORMS. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED AT ANY POINT INTO EARLY NEXT WEEK...BUT MOST ESPECIALLY LATE SUNDAY NIGHT AND MONDAY. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:16 AM CST | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 14 hr |
| Mar 12, 3:16 PM CST | Lake Wind Advisory | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 15 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.